It may be that the Effexor was started at to high of an initial dose. Even if you were taking 150 mg in the past you should be restarted on either 75 mg or possibly 37.5 mg to minimize initial adverse effects. Xanax or Klonopin may ease the transiton to the proper dose of Effexor. If this is not helpful then a trial of a different medication would be the next reasonable step. Please discuss this issue further with your physician(preferably your psychiatrist).
Keywords: Effexor, Effexor XR
Tammy, I'm also on Effexor, and I know that if I get off it for any length of time, for whatever reason, I have to go slow starting up again. This is something that my psych told me in the very beginning. I was started at 37.5, and now I take 225 mgs. Talk to your psych, and be honest about being on and off your medicine. And try to find a way to take it every day without fail until you AND your psychiatrist agree for you to TAPER off of it. It's hard, believe me I know, but it's so important, not only for ourselves, but for our families, who can be the victims of our depression or anxiety.